Alert archive / Arkansas / Flash Flood Warnings in 2021

Flash Flood Warning 66, NWS Little Rock, AR

June 8, 2021Arkansas County, Grant County, Jefferson County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 8, 2021, 8:07 AM CDT for Arkansas County, Grant County, Jefferson County, Arkansas. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2021, 8:07 AM CDT (13:07 UTC)
Expired
Jun 8, 2021, 12:45 PM CDT
In force
5 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Arkansas County, AR, Grant County, AR, Jefferson County, AR

The radar

The Little Rock radar (KLZK), 59 km from the middle of the area, began a volume at 13:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 10:00 AM CDTFLASH FLOOD2 Wnw Ebb, ARA SECTION OF HIGHWAY 46 IS CLOSED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 113 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 1.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
215 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

401 
WGUS54 KLZK 081307
FFWLZK
ARC001-053-069-081600-
/O.NEW.KLZK.FF.W.0066.210608T1307Z-210608T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
807 AM CDT Tue Jun 8 2021

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Central Grant County in central Arkansas...
  Northwestern Arkansas County in southeastern Arkansas...
  Northwestern Jefferson County in southeastern Arkansas...

* Until 1100 AM CDT.

* At 807 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Sheridan, White Hall, Redfield, Altheimer, Humphrey, Prattsville, 
  Almyra, Pine Bluff Arsenal, Warbritton, Hensley Island, Dogwood, 
  Jenkins Ferry State Park, Wabbaseka, Sherrill, Pastoria, Dexter, 
  Wright, Lock and Dam 5 Park, Samples and Tucker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you 
can do so safely.

A Flash Flood Warning means that flooding is imminent or occurring. 
If you are in the warned area move to higher ground immediately. 
Residents living along streams and creeks should take immediate 
precautions to protect life and property.

&&

LAT...LON 3421 9244 3421 9260 3429 9263 3435 9252
      3444 9222 3445 9194 3446 9171 3447 9137
      3439 9132 3433 9171 3432 9173 3425 9221
      3421 9242

FLASH FLOOD...RADAR INDICATED

$$

Cooper
1 follow-up statement
700 
WGUS54 KLZK 081546
FFWLZK
ARC001-053-069-081745-
/O.EXT.KLZK.FF.W.0066.000000T0000Z-210608T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
1046 AM CDT Tue Jun 8 2021

The National Weather Service in Little Rock has extended the

* Flash Flood Warning for...
  Central Grant County in central Arkansas...
  Northwestern Arkansas County in southeastern Arkansas...
  Northwestern Jefferson County in southeastern Arkansas...

* Until 1245 PM CDT.

* At 1046 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Sheridan, White Hall, Redfield, Altheimer, Humphrey, Prattsville, 
  Almyra, Pine Bluff Arsenal, Warbritton, Hensley Island, Dogwood, 
  Jenkins Ferry State Park, Wabbaseka, Sherrill, Pastoria, Dexter, 
  Wright, Lock and Dam 5 Park, Samples and Tucker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you 
can do so safely.

A Flash Flood Warning means that flooding is imminent or occurring. 
If you are in the warned area move to higher ground immediately. 
Residents living along streams and creeks should take immediate 
precautions to protect life and property.

&&

LAT...LON 3421 9244 3421 9260 3429 9263 3435 9252
      3444 9222 3445 9194 3446 9171 3447 9137
      3439 9132 3433 9171 3432 9173 3425 9221
      3421 9242

FLASH FLOOD...RADAR INDICATED

$$

Cooper

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 6:39 AM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 8, 6:39 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
639 AM CDT Tue Jun 8 2021

.AVIATION...Updated w/ a discussion for the 08/12Z TAFs

Radar imgry depicted a band of SHRA/TSRA across Srn AR this AM
impacting PBF and LLQ. Power outage at PBF continues so wl keep
AMD NOT SKED for now. Through the PD, mix of MVFR/IFR condns wl
cont across the Srn half of the state, while to the N, condns
should remain VFR w/ lingering cloud cover through the day.
SHRA/TSRA wl lkly persist through the first half of the PD,
impacting most Srn terminals and causing IFR reductions in
CIGs/VIS.

/232/

&&

.PREV DISCUSSION...(ISSUED 318 AM CDT Tue Jun 8 2021)
SHORT TERM...Today Through Wednesday Night

..SYNOPSIS...

Following another eventful day across the Natural State, much of the
region picked up another 1 to 2 inches of rainfall Monday, with
portions of Srn AR having received upwards of another 2 to 3 inches
during this timeframe. Over the last 72 hours, the region has seen
significant rainfall accumulations, with the Srn half of the state
picking up an estimated of 3 to 4 inches, and some local amounts in
excess of 5 to 7 inches. This has created a very saturated and
vulnerable soil surface, and led to an increased flash flooding risk
heading into Tuesday with more significant rainfall potential over
the compromised region.

..TODAY...

Latest radar imgry depicted a few developing broken convective
bands, of which some heavy rainfall of over an inch has already been
noted via QPE. Based on CAM guidance, this is lkly the beginning of
a persistent band of convection which could bring a significant
amount rainfall to an already vulnerable region.

Mesoanalysis indicated a nearly stationary, broad and weak cyclonic
H500 perturbation positioned over the Srn Cntrl US, with the
approximate upper low located invof the Natural State. H850 and H700
analyses indicate a more robust shortwave feature, detached from the
mean ridging flow located across the Nrn US.

As this weak upper perturbation continues to slowly meander over the
FA, a combination of weak cloud layer flow, ML buoyancy of 1000
J/kg, and an antecedent tropical airmass, e.g., PWATs of 1.8 to 2
inches...above climo 90th percentile for LZK...will contribute to a
continuing excessive rainfall risk across the Srn portion of the FA.
At the sfc, a weak quasi-stationary bndry is draped over Srn AR, and
wl serve as the focus for low-lvl convergence. As convection becomes
more organized and persistent, mean low-lvl W-S/Wrly flow wl support
back building/training convection, as depicted by most recent radar
imgry and CAM guidance.

The 00Z suite of CAM guidance has depicted a troubling signal among
QPF progs, w/ a band of rainfall across Srn AR over the next 24 hrs,
w/ solns suggesting in excess of 10 inches of accumulation and some
locally greater amounts. Given the efficiency of rainfall from weak
to moderate convection the last few nights, e.g. rainfall rates of 2-
3"/hr, rainfall accumulations of this magnitude may be possible.

Of major concern to this fcstr is the location of the forthcoming
excessive rainfall. Over the last few days, prior PDs of heavy rain
heave contributed to a very compromised soil surface, and runoff is
lkly to occur quickly once heavy rainfall begins...e.g., FFG values
below 2"/3 hrs, and in some spots less than 1"/3 hrs. This has
prompted the continuation of the existing flash flood watch, and an
uptick in the wording of the watch, as well a second consecutive
upgrade in the Excessive Rainfall Outlook from WPC to include a
MODERATE risk area. Given current radar trends and most recent
observations, flash flooding is likely over portions of Srn AR over
the next 12 to 24 hours, and at times, may become considerable in
nature, particularly where rainfall accumulations are the greatest.

Please heed local guidance regarding any road closures due to high
water, and stay up to date on the current forecast and hazardous
situation.

..WEDNESDAY...

Some good news regarding the wx on Wednesday, it looks to be a
little less concerning water wise...The upper low wl begin to shift
Ewrd and greater Cntrl US ridging wl start to expand over the
region. A transition to more diurnally driven showers/tstorms is
anticipated heading into the long term PD and afternoon high temps
beginning to increase into the upper 80s at most locations.

LONG TERM...Thursday Through Tuesday

The medium range guidance continues to advertise a return to more
summer like conditions than what we have experienced of late. With
the synoptic scale models in generally good agreement, will simply
blend the forecast solutions this morning and wait for the return of
hot and humid conditions with generally diurnally driven precip.

Pattern initiates with a highly amplified pattern in place. Pattern
will be characterized by the same upper troughing that has plagued
the mid south of late over the Ohio Valley but still continuing its
eastward progression, albeit on the slow side. Upper ridging will be
located over the central plains with another trough moving into the
Pacific Northwest.

Precipitation chances will be at their highest on Thursday until the
expanding upper ridge finally pushes the troughiness further away.
By Friday, upper ridge will be expanding to the north and east with
a subsequent increase in H5 heights. As such temperatures will be on
the rise with highs back in the upper 80s to lower 90s as early as
Friday.

Upper trough moves off the east coast during the weekend and never
really allows the ridge to build in overhead. As such, the ridge
axis will be over the nations mid section and the CWA will be on its
eastern periphery. Precipitation chances will morph into diurnal
mode but with northerly flow aloft, will need to watch for anything
getting caught up in said flow and increasing precipitation chances
including a possible front late in the weekend or early next week.

&&

.LZK Watches/Warnings/Advisories...
Flash Flood Watch through Wednesday morning FOR Arkansas-Bradley-
Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-Desha-Drew-
Faulkner-Garland-Grant-Hot Spring-Independence-Jackson-Jefferson-
Johnson-Lincoln-Logan-Lonoke-Monroe-Montgomery-Ouachita-Perry-
Pike-Polk-Pope-Prairie-Pulaski-Saline-Scott-Van Buren-White-
Woodruff-Yell.

&&

Aviation...GREEN
Hazardous weather outlook, Jun 8, 3:33 AM CDT, 4 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
333 AM CDT Tue Jun 8 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-090845-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
333 AM CDT Tue Jun 8 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Persistent showers and thunderstorms are expected across the
southern portion of the state Tuesday. Heavy to excessive rainfall
will accompany these storms, with additional rainfall
accumulations of four to five inches possible, and some locally
greater amounts.

Given a very saturated soil surface from prior
rainfall over the last few days, flash flooding will be likely
where heavy rainfall occurs as will not take much rain for runoff
to begin. Due to the magnitude of rainfall anticipated and the
potential for locally greater amounts, flash flooding may be
considerable in nature at times. Please be sure to heed local
guidance on road closures due to high water.

.DAYS TWO THROUGH SEVEN...Wednesday Through Monday

Rain chances will continue into Wednesday as the slow moving upper
system finally begins to pull out. Another inch of rain can not be
ruled out over central and eastern sections of the state, mainly
early in the day,

A weather pattern more typical of summer is expected to develop late
Wednesday with a large upper level ridge of high pressure developing
over the nations mid section. This pattern will result in chances of
showers and thunderstorms during mainly the afternoon through early
evening hours. An occasional strong storm can not be discounted but
organized severe weather is not likely.

Concerning temperatures, highs are expected to top out in the upper
80s to lower 90s through the period. With the soil being saturated
and lots of standing water likely, very muggy conditions are
expected as well.

.Spotter Information Statement...

Spotter Activation May Be Needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

232/56

In the hours before

Local storm report, Jun 8, 5:35 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
535 AM CDT TUE JUN 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FLASH FLOOD      2 ENE TOLEDO            33.94N  92.12W
06/08/2021                   CLEVELAND          AR   LAW ENFORCEMENT

            CLEVELAND COUNTY SHERIFF'S DEPARTMENT OBSERVED WATER
            ACROSS HWY 114 BETWEEN RISON AND CALMER.

&&

EVENT NUMBER LZK2100663

232
Local storm report, Jun 8, 6:00 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
600 AM CDT TUE JUN 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLASH FLOOD      STAR CITY               33.94N  91.84W
06/08/2021                   LINCOLN            AR   LAW ENFORCEMENT

            LINCOLN COUNTY SHERIFF'S DEPARTMENT OBSERVED
            SUBSTANTIAL WATER OVER SEVERAL LOCAL ROADS IN STAR CITY.

&&

EVENT NUMBER LZK2100664

232
Local storm report, Jun 8, 6:49 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
649 AM CDT TUE JUN 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 AM     FLASH FLOOD      MCGEHEE                 33.63N  91.39W
06/08/2021                   DESHA              AR   LAW ENFORCEMENT

            DESHA COUNTY SHERIFF'S DEPARTMENT REPORTS WATER OVER
            ROADS AROUND MCGEHEE. ADDITIONALLY, SEVERAL COUNTY ROADS
            WERE INUNDATED BY WATER.

&&

EVENT NUMBER LZK2100665

232

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:02 PM CDTSpecial Weather StatementLZKIndependence, Jackson, Woodruff43 min
Jun 8, 3:13 AM CDTFlash Flood WarningLZKArkansas, Bradley, Calhoun, Cleveland, Dallas, Desha and 4 more12 hr
Jun 8, 5:47 AM CDTFlash Flood WarningLZKDesha3 hr
Jun 8, 6:15 AM CDTFlash Flood WarningLZKArkansas, Grant, Jefferson3 hr
Jun 8, 7:46 AM CDTFlash Flood WarningLZKPolk4 hr
Jun 8, 7:53 AM CDTFlash Flood WarningLZKDrew5 hr
Jun 8, 8:56 AM CDTFlash Flood WarningLZKDesha6 hr
Jun 8, 9:03 AM CDTFlash Flood WarningLZKArkansas, Jefferson, Lincoln6 hr
Jun 8, 9:42 AM CDTFlash Flood WarningLZKGrant, Jefferson, Lonoke, Pulaski, Saline3 hr
Jun 8, 10:14 AM CDTFlash Flood WarningLZKClark, Garland, Grant, Hot Spring, Montgomery, Pike and 2 more3 hr
Jun 8, 10:32 AM CDTFlash Flood WarningLZKArkansas, Lonoke, Prairie2 hr
Jun 8, 10:57 AM CDTSevere Thunderstorm WarningLZKArkansas, Desha, Drew, Lincoln63 min
Jun 8, 11:42 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatLZKArkansas, Desha, Drew, Lincoln5 hr
Jun 8, 11:43 AM CDTSpecial Weather StatementLZKLincoln32 min
Jun 8, 12:03 PM CDTSevere Thunderstorm WarningLZKBradley, Cleveland, Drew, Lincoln23 min
Jun 8, 12:10 PM CDTFlash Flood WarningLZKArkansas, Monroe, Prairie5 hr
Jun 8, 12:38 PM CDTAreal Flood AdvisoryLZKGrant, Jefferson, Lonoke, Pulaski, Saline2 hr
Jun 8, 12:44 PM CDTFlash Flood WarningLZKArkansas, Jefferson3 hr
Jun 8, 12:47 PM CDTAreal Flood AdvisoryLZKArkansas, Jefferson, Lonoke, Prairie2 hr
Jun 8, 12:55 PM CDTSpecial Weather StatementLZKCleveland, Grant, Jefferson50 min
Jun 8, 1:10 PM CDTFlash Flood WarningLZKCalhoun, Clark, Dallas, Ouachita99 min
Jun 8, 1:19 PM CDTSevere Thunderstorm WarningLZKArkansas, Cleveland, Jefferson, Lincoln41 min
Jun 8, 1:37 PM CDTFlash Flood WarningLZKCleveland, Lincoln3 hr
Jun 8, 2:00 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha, Drew, Jefferson, Lincoln45 min
Jun 8, 2:43 PM CDTSpecial Weather StatementLZKDesha32 min
Jun 8, 3:16 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha29 min
Jun 8, 3:49 PM CDTFlash Flood WarningLZKArkansas, Drew, Jefferson, Lincoln3 hr
Jun 8, 4:06 PM CDTAreal Flood AdvisoryLZKDesha, Drew3 hr
Jun 8, 4:32 PM CDTSpecial Weather StatementLZKBradley, Calhoun, Ouachita28 min
Jun 8, 4:37 PM CDTAreal Flood WarningLZKArkansas, Desha, Drew, Lincoln3 hr
Jun 8, 4:47 PM CDTFlash Flood WarningLZKCleveland, Dallas, Grant, Jefferson3 hr
Jun 8, 4:51 PM CDTFlash Flood WarningLZKDesha, Drew3 hr
Jun 8, 5:03 PM CDTSpecial Weather StatementLZKBradley, Calhoun, Drew, Ouachita27 min
Jun 8, 5:26 PM CDTSevere Thunderstorm WarningLZKDallas, Ouachita26 min
Jun 8, 5:46 PM CDTSpecial Weather StatementLZKHot Spring29 min

Nearby

Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.